Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Metho.
    avatar
    An_254172 posted:
    I am a new user of Metho, I know it is not a good drug but the Lyrica, Plaquneil, and Azulifidine, just is not cutting it. I also take Humria, shots every other week. My question is does most people have bad heartburn with this? I take Aciphex for my gastro trouble but it is not working much now. I figure it has to be the Metho causing it. I have bad side effects but I am not throwing up yet. Just feeling like it. Is this all normal? It is hard to stay positive. Forgive my spelling but I had to find out how others are doing on this med.I take four pills each week and one shot every month when I see my Rummey.
    Reply
     
    avatar
    Scott Zashin, MD responded:
    I don't find heartburn to be a common issue with Methotrexate in my patients so I cannot say it is related but many do have gastric complaints such as nasuea. I offer my patients weekly injections that we teach them to give adminsister under the skin (sub cutaneous) instead of by pill. I think there is a new product soon to be released on the market that is already filled and ready to go.I also make sure my patients take daily folic acid and sometimes give them folinic acid(leukovorin) 8 - 12 hours after methotrexate to help with side effects.
     
    avatar
    fordownr responded:
    An_254172, I have GERD/IBS and am on Dexilant (GREAT DRUG!) Have not had any gastrointestinal problems with any of my RA meds. Metho pon the other hand laid me out for a full day after I would take it. No energy or strength, felt like doggie doo. Been on plaquinel (no side effects) and Cimzia (self inject every 2 weeks and while it didn't totally stop everything it helped. Currently on Arava (daily) and Orencia ( once a week. doing OK but not great.
    You say you are a new metho user which I infer to mean you've just been diagnosed? Buckle in cause it's a long ride.....


    Helpful Tips

    help with methotrexate side effectsExpert
    I recommend all my patients on methotrexate take at least 1 mg of Folic Acid daily to help decrease the risk of side effects. In those ... More
    Was this Helpful?
    30 of 33 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.